Results 1 to 2 of 2

Thread: 3 weeks in, more anxiety and palpitations

  1. #1
    Join Date
    Sep 2011
    Posts
    60

    3 weeks in, more anxiety and palpitations

    Started for a week on Lexapro at 5mg.
    I'm also on 0.50mg Xanax 4x a day.

    The second week I went to 10mg of Lexapro..
    Now I'm just past 3 weeks and I find that:

    1. The Xanax isn't working as well. Although my HR stays in normal range the feeling of 'doom' death and anxiety are always present
    2. I get small palpitations (single ectopics) every half hour or so.

    I know that Lexapro can cause increased anxiety the first few weeks.. Could it be increasing the GAD to the point that my Xanax isn't functioning as well? Additionaly has anyone else had palps on it?

    I want to stay on it, I've read that a lot of people quit because of the initial increase in anxiety. Also, I don't want to increase my dose of Xanax becuase it's harder to come off it later.

    Advice?

    Also - no real other side effects.
    The first week I felt dizzy often, to the point I questioned riding my motorbike at times.
    And I had intermittent diarrhea which sucked.

  2. #2
    Join Date
    Jan 2017
    Posts
    1,472

    Re: 3 weeks in, more anxiety and palpitations

    Quote Originally Posted by panicface View Post
    I know that Lexapro can cause increased anxiety the first few weeks.. Could it be increasing the GAD to the point that my Xanax isn't functioning as well? Additionaly has anyone else had palps on it?
    It could be a combination of the Xanax (alprazolam) dose not being high enough to dampen the heightened anxiety and tolerance developing to it. Palpitations are a fairly common initial SSRI side-effect as well as an anxiety symptom. They are usually not significant as some chaos is indicative of a healthy heart. A heart beating in unchanging rythm if often a sign of significant cardiovascular disease. To quote heart researcher Ary Goldberger, ''The healthy heart dances, while the dying organ can merely march."

    The first week I felt dizzy often, to the point I questioned riding my motorbike at times.
    And I had intermittent diarrhea which sucked.
    Unfortunately, both are common initial side-effects. All you can do is treat the symptoms until the body adapts. Seasiknes remedies may help with the dizziness, but discuss their use with a pharmacist before trying them. Loperamide (Imodium) usually works well for diarrhoea.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. My palpitations are not anxiety
    By missworry in forum Palpitations, Ectopics, Missed beats, Heart Worries
    Replies: 11
    Last Post: 25-02-19, 23:33
  2. palpitations, heaving after two weeks
    By myjourney in forum Citalopram / Celexa
    Replies: 7
    Last Post: 11-02-14, 21:50
  3. Palpitations, BP and Anxiety...Help!
    By fourth_letter in forum Health Anxiety
    Replies: 2
    Last Post: 29-06-13, 18:32
  4. Anxiety or palpitations.
    By peter34uk in forum Health Anxiety
    Replies: 9
    Last Post: 11-10-09, 11:28

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •